# SDR 96UAL900588

- Difficulty date: July 31, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1839U
- Make and model: Doug DC-10-10
- Aircraft serial: 46633
- Engine: Ge CF66D
- System (JASC): 5512 · Horizontal Stabilizer, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Rt Horiz Stab
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRPLANE FERRIED TO OAK FOR ENGINEERING EVALUATION OF RT HORIZONTAL STABILIZER SKIN.  DUE TO A SUSPECTED APU HOT START THE LOWER SKIN PANELS OF THE RT HORIZONTAL STABILIZER, DETACHABLE ELEVATOR AND INBOARD ELEVATOR SHOW SIGNS OF EXCESSIVE SKIN WRINKLING AND BUCKLING.  IN ADDITION, THE LOWER FAIRING STRUCTURE ALSO HAS SIGNS OF HEAT DAMAGE.  UNDER INVESTIGATION.  A VISUAL INSPECTION WAS ACCOMPLISHED ON THE AFFECTED AREA.  THE DAMAGED PANELS AND FAIRING STRUCTURE WERE REMOVED AND REPLACED.
